Alert archive / Texas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 22, NWS Lubbock, TX

April 26, 2008Crosby County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Apr 26, 2008, 6:23 PM CDT for Crosby County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 26, 2008, 6:23 PM CDT (23:23 UTC)
Expired
Apr 26, 2008, 7:15 PM CDT
In force
52 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon

County Crosby County, TX

The radar

The Lubbock radar (KLBB), 48 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 6:04 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2008-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2008-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 166 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1802 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
166 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 5:37 PM CDT, 46 minutes earlier.

Area forecast discussion, Apr 26, 5:37 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
537 PM CDT SAT APR 26 2008

.UPDATE...
HAVE BUMPED UP START TIME OF THE WIND ADVISORY TO 00Z. THE COLD
FRONT IS RUNNING SLIGHTLY AHEAD OF SCHEDULE /ALREADY THROUGH
DALHART AND DUMAS AS OF 2230Z/...WITH SUSTAINED WINDS OF 25 TO 31
KNOTS IN ITS WAKE. IT APPEARS THE FRONT WILL INITIALLY MOVE INTO
OUR EXTREME NORTHWEST ZONES SLIGHTLY AFTER 00Z. OTHERWISE...THE
REMAINDER OF THE FORECAST REMAINS IN PLACE. HIGH BASED
THUNDERSTORMS CONTINUING TO INCREASE OVER THE NORTHERN SOUTH
PLAINS AND SOUTHERN TEXAS PANHANDLE...AND WITH T-TD SPREADS 30-40F
COMMON...WILL HAVE TO MONITOR FOR SOME STRONG DOWNDRAFT WINDS WITH
THE HEAVIER PRECIPITATION CORES.

&&

.PREV DISCUSSION... /ISSUED 323 PM CDT SAT APR 26 2008/

SHORT TERM...
CURRENT VISIBLE SATELLITE IMAGERY SHOWS A CU FIELD INCREASING OVER
PORTIONS OF THE SOUTH PLAINS...PARTICULARLY NEAR A WEAK CONVERGENT
ZONE/EVOLVING DRYLINE OVER THE EXTREME SOUTHWESTERN PANHANDLE.

CURRENT VAPOR IMAGERY CONTINUES TO DEPICT INCREASING ENHANCEMENT
OVER THE FOUR CORNERS AND OVERSPREADING THE SOUTHERN PLAINS AS A
DEEPENING SHORTWAVE TROUGH EMERGES WITHIN THE BASE OF BROAD SCALE
CYCLONICALLY CURVED FLOW. A MODEST SURFACE RECOVERY IS UNDERWAY...
WITH STIFF SOUTHERLY WINDS AND NEAR 50 DEGREE F DEWPOINTS ADVECTING
NORTHWARD OVER THE SOUTH CENTRAL SOUTH PLAINS...ALTHOUGH DAYTIME
MIXING HAS LOWERED DEWPOINTS BY A FEW DEGREES WITHIN THE ZONE OF
STRONGEST MOIST ADVECTION. FURTHER NORTH...THE ANTICIPATED FRONTAL
BOUNDARY IS NOW RIDGING SOUTHWARD INTO THE OKLAHOMA PANHANDLE.

SCATTERED CONVECTION IS STILL EXPECTED TO DEVELOP BY EARLY EVENING
IN VICINITY OF THE COLD FRONT/DRYLINE TRIPLE POINT OVER THE
PANHANDLE AS FORCING/ASCENT INCREASES IN ADVANCE OF MENTIONED UA
WAVE. MODELS ADDITIONALLY INSIST THAT CONVECTIVE INITIATION MAY
OCCUR SOUTHWARD ALONG THE DRYLINE...WHERE PROFILES WOULD INITIALLY
SUPPORT A FEW ORGANIZED DISCRETE UPDRAFTS/SUPERCELLS. CONVECTION
WILL EVOLVE TOWARDS A MCS AS THE FRONT SURGES SOUTHWARD DURING THE
EVENING HOURS. GIVEN INITIALLY HIGH LCL/S AND DEEPLY MIXED PBL
WITHIN MODEST LOW LEVEL MOISTURE...THE POTENTIAL FOR STRONG STORM
SCALE COLD POOLS SHOULD BE HIGH...AND A RATHER PRONOUNCED THREAT FOR
DAMAGING WINDS MAY EVOLVE AS STORMS PROPAGATE SOUTH-SOUTHEASTWARD
WITH THE BOUNDARY...ESPECIALLY OVER THE SOUTHEASTERN HALF OF THE FA
WHERE THE PREFRONTAL AIRMASS WILL CONTINUE TO IMPROVE.

GUIDANCE ALSO SUGGEST THAT MSLP GRADIENTS WILL BE VERY STRONG
IMMEDIATELY BEHIND THE FROPA. RUC SOLUTIONS DEPICT 50KT BOUNDARY
LAYER WINDS OVER THE NORTHWESTERN SOUTH PLAINS THIS EVENING...AND
NUMERICAL GUIDANCE SHOWS SUSTAINED NORTH-NORTHEASTERLY WINDS
APPROACHING/EXCEEDING WIND ADVISORY LEVELS. A WIND ADVISORY IS BEING
ISSUED FOR ANTICIPATED POST FRONTAL/GRADIENT WINDS.

SUNDAY WILL START OFF COLD FOR LATE APRIL WITH CONTINUED STRONG
NORTHERLY WINDS AND TEMPERATURES IN THE 30S OR LOWER 40S. WINDS
WILL DECREASE DURING THE AFTERNOON AS HIGH PRESSURE BEGINS TO
SETTLE OVER THE AREA. EXPECT COLD TEMPERATURES AGAIN SUNDAY NIGHT
INTO MONDAY MORNING UNDER CLEAR SKIES AND LIGHT WINDS. COULD SEE
SOME FREEZING TEMPERATURES IN THE TYPICAL PARTS OF THE SOUTHWEST
PANHANDLE AND NORTHWEST SOUTH PLAINS.

LONG TERM...
FOLLOWING A COLD START MONDAY MORNING...EXPECT A QUICK WARM UP AS
THE SURFACE HIGH MOVES EAST AND UPPER FLOW STARTS TO BECOME MORE
ZONAL. MOST OF NEXT WEEK LOOKS DRY AND WARM WITH WESTERLY WINDS
ALOFT AND SOUTH TO SOUTHWEST WINDS AT THE SURFACE.

AVIATION...
AN ABRUPT SHIFT TOWARDS MORE INCLEMENT WEATHER IS ANTICIPATED AT
BOTH TERMINALS THIS EVENING/TONIGHT. THUNDERSTORM CHANCES WILL
INCREASE...AND A NORTHERLY WIND SHIFT WILL BRING SUSTAINED SPEEDS
POSSIBLY EXCEEDING 30KT AT KLBB. AN AVIATION WEATHER WARNING MAY BE
REQUIRED.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        37  66  33  80  45 /  20   0   0   0   0
TULIA         37  65  35  79  46 /  50   0   0   0   0
PLAINVIEW     41  66  36  79  48 /  60   0   0   0   0
LEVELLAND     41  66  36  81  49 /  50   0   0   0   0
LUBBOCK       44  66  37  81  50 /  70   0   0   0   0
DENVER CITY   46  66  37  81  51 /  50   0   0   0   0
BROWNFIELD    45  66  38  81  51 /  60   0   0   0   0
CHILDRESS     47  68  38  80  51 /  70  10   0   0   0
SPUR          46  66  39  81  52 /  70  10   0   0   0
ASPERMONT     49  68  39  82  54 /  80  20   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 5 AM CDT SUNDAY FOR THE FOLLOWING ZONES:
TXZ021>044.

&&

23
Hazardous weather outlook, Apr 26, 11:37 AM CDT, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE LUBBOCK TX
1137 AM CDT SAT APR 26 2008

TXZ021>044-271645-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1137 AM CDT SAT APR 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE SOUTHERN
TEXAS PANHANDLE DURING THE LATE AFTERNOON OR EARLY EVENING HOURS.
THIS ACTIVITY WILL THEN SPREAD SOUTHWARD OVER PORTIONS OF THE
SOUTH PLAINS AND ROLLING PLAINS THIS EVENING AND OVERNIGHT. SOME
OF THESE THUNDERSTORMS WILL LIKELY BE SEVERE. CONDITIONS WILL BE
FAVORABLE FOR A FEW SUPERCELL STORMS INITIALLY...WITH AN EVOLUTION
TOWARD STORM CLUSTERS OR BOW-SHAPED LINEAR COMPLEXES DURING THE
EVENING AND NIGHTTIME HOURS. THE DOMINANT SEVERE WEATHER THREATS
ARE EXPECTED TO BE LARGE HAIL AND DAMAGING WINDS...EVEN WITH ANY
INITIAL SUPERCELLS THAT MAY FORM. AS THUNDERSTORMS BECOME MORE
WIDESPREAD ALONG AN ADVANCING COLD FRONT DURING THE MID TO LATE
EVENING...THE POTENTIAL FOR DAMAGING WINDS MAY INCREASE...
ESPECIALLY OVER THE EASTERN HALF OF THE SOUTH PLAINS AND THE
ROLLING PLAINS EAST OF THE CAPROCK ESCARPMENT.

IN ADDITION TO THE POTENTIAL FOR SEVERE THUNDERSTORM ACTIVITY...
NORTH TO NORTHEASTERLY WINDS ARE EXPECTED TO BE SUSTAINED AT SPEEDS
BETWEEN 25 AND 35 MPH OVER MUCH OF THE OUTLOOK AREA IN THE WAKE A
PASSING COLD FRONT. THE STRONGEST WINDS WILL LIKELY OCCUR IN THE
HOURS AROUND MIDNIGHT...WHEN SOME WIND GUSTS NEARH 55 MPH WILL BE
POSSIBLE. THESE WINDS WILL SUBSIDE BEFORE SUNRISE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A LIGHT FREEZE IS POSSIBLE ACROSS PARTS OF THE WESTERN SOUTH
PLAINS AND SOUTHWEST TEXAS PANHANDLE EARLY MONDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN STORM SPOTTER ACTIVATION WILL LIKELY BE REQUESTED LATE
THIS AFTERNOON AND TONIGHT. AREA EMERGENCY OFFICIALS SHOULD
PREPARE FOR POSSIBLE WEATHER RELATED PUBLIC IMPACTS...INCLUDING
THE POTENTIAL FOR DAMAGING WINDS.

In the hours before

Special weather statement, Apr 26, 5:43 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
543 PM CDT SAT APR 26 2008

TXZ024-025-030-031-262345-
BRISCOE TX-HALL TX-MOTLEY TX-FLOYD TX-
543 PM CDT SAT APR 26 2008

...STRONG THUNDERSTORM ACROSS FLOYD...MOTLEY...HALL AND BRISCOE
COUNTIES...

AT 539 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG THUNDERSTORMS OVER MUCH OF FLOYD...MOTLEY...HALL
AND BRISCOE COUNTIES. THE ACTIVITY WAS MOVING NORTHEAST AROUND 30
MPH.

SMALL HAIL AND BRIEF STRONG WINDS GUSTS IN EXCESS OF 50 MPH WILL BE
POSSIBLE WITH THE STRONG PRECIPITATION STORMS. IF CAUGHT
OUTSIDE...SEEK SHELTER INDOORS. STAY AWAY FROM WINDOWS.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Special weather statement, Apr 26, 6:18 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
618 PM CDT SAT APR 26 2008

TXZ035-036-262345-
CROSBY TX-LUBBOCK TX-
618 PM CDT SAT APR 26 2008

...STRONG THUNDERSTORM ACROSS SOUTHEAST LUBBOCK AND SOUTHWEST CROSBY
COUNTIES...

AT 614 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 2 MILES NORTHEAST OF SLATON...MOVING EAST AT 25
MPH.

SMALL HAIL AND GUSTY WINDS ARE EXPECTED WITH THIS STORM. IF CAUGHT
OUTSIDE...SEEK SHELTER INDOORS. STAY AWAY FROM WINDOWS.

BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A
PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM
WINDOWS.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 2:40 PM CDTWind AdvisoryLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more14 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.